Long Term Behaviour of a Reversible System of Interacting Random Walks. / Janson, Svante; Shcherbakov, Vadim; Volkov, Stanislav.

In: Journal of Statistical Physics, Vol. 175, No. 1, 04.2019, p. 71-96.

Research output: Contribution to journalArticle

Published

Abstract

This paper studies the long-term behaviour of a system of interacting random walks labelled by vertices of a finite graph. We show that the system undergoes phase transitions, with different behaviour in various regions, depending on model parameters and properties of the underlying graph. We provide the complete classification of the long-term behaviour of the corresponding continuous time Markov chain, identifying whether it is null recurrent, positive recurrent, or transient. The proofs are partially based on the reversibility of the model, which allows us to use the method of electric networks. We also provide some alternative proofs (based on the Lyapunov function method and the renewal theory), which are of interest in their own right, since they do not require reversibility and can be applied to more general situations.
Original languageEnglish
Pages (from-to)71-96
Number of pages26
JournalJournal of Statistical Physics
Volume175
Issue number1
Early online date5 Feb 2019
DOIs
StatePublished - Apr 2019
This open access research output is licenced under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Unported License.

ID: 33329878